Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 79, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 17, 1997, 3:30 PM EDT for Saint Johns County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 1997, 3:30 PM EDT (19:30 UTC)
- Expired
- Jun 17, 1997, 4:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Saint Johns County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1819 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
485 WUUS1 KJAX 171933 RRA SVRJAX FLC109-172000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 330 PM EDT TUE JUN 17 1997 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 400 PM EDT FOR PERSONS IN THE FOLLOWING LOCATIONS... IN NORTH FLORIDA ...SOUTHERN ST. JOHNS COUNTY AND THE ADJOINING COASTAL WATERS. AT 330 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR MARINELAND MOVING SLOWLY EAST. THIS STORM WILL MOVE OVER CRESCENT BEACH TO MAINELAND BY 345 THEN OFFSHORE. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. WELSH/RAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:47 PM EDT, 43 minutes earlier.
Area forecast discussion, Jun 17, 2:47 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 PM EDT TUE JUN 17 1997 SHWR/TSRA ASSOCD WITH GULF CST SEABREEZE CONTS TO PUSH EWD AND NOW MVG INTO THE ERN PTNS OF NE FL PNSULA. VWP SHOWG UNIDIRECTIONAL SWLY FLO ALF AND MAIN THREAT WITH THESE STORMS WILL BE STRAIGHT LINE WINDS. WET BULB ZERO ARND 14 THSD FT OVR JAX THIS MRNG BUT LWR TO THE W AND SW. WITH TRAJECTORIES FM THE SW...EXPECT WET BULB 0 TO LWR OVR NE FL/SE GA WITH SMALL HAIL BCMG MR OF A POSSIBILITY. SFC HI PRES MAINTAINS DOWNSTATE COUPLED WITH LO MVG INTO TENN VALLEY WILL CONT WITH MOIST SWLY FLO OVR FA. ANTICYCLONIC FLO ALF OVR CNTRL GLFMEX RSLTG IN REGION OF MDT UPR LVL DIFLUENCE OVR SRN MS VALLEY WITH RR QUAD HOLDING OVER THAT AREA. S/WV ROTATES ARND BASE OF TROF AND MOVES NE ON WED BEFORE WEAKENING. TSTMS GENERATING IN ADVANCE OF TROF TO SPREAD INTO OUR SE GA CWA LTR THIS AFTN/EVE BUT WITH STRONGEST DYNAMICS HOLDING TO THE WEST. PERSISTANCE TYPE FCrST LOOKS LIKE RTE TO FOLLOW NEXT DAY OR SO. PRELIM SSI BB 075/090 074/090 03342 JAX BB 073/092 073/092 03242 GNV BB 072/092 072/092 03242 MOBBS
In the hours before
Special weather statement, Jun 17, 11:20 AM EDT, 4 hours 10 minutes before
FLZ020>025-030>033-035>038-040-501-GAZ132>136-149>154-162>166- 501-501-172115- HAZARDOUS WEATHER OUTLOOK UPDATE FOR NE FLORIDA AND SE GEORGIA NATIONAL WEATHER SERVICE JACKSONVILLE FL 1120 AM EDT TUE JUN 17 1997 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON... A VERY MOIST SOUTHWEST FLOW OF WARM GULF AIR WILL PRODUCE WIDELY SCATTERED STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. A FEW STORMS MAY APPROACH SEVERE LEVELS LATE THIS AFTERNOON AND THIS EVENING... ESPECIALLY IN THE AREA OF THE INTERSTATE 75 CORRIDOR NORTH OF OCALA FLORIDA AND AHEAD OF THE WEST COAST SEA BREEZE FRONT...EXTENDING NORTHWARD TOWARD WAYCROSS GEORGIA. THESE STORMS WILL TRACK SLOWLY IN A EAST TO NORTHEAST DIRECTION WITH HEAVY RAINFALL...DANGEROUS LIGHTNING...AND STRAIGHT LINE WINDS. SOME STORMS WILL CROSS THE STATE AND INTERSECT THE EAST COAST SEA BREEZE NEAR DUSK AND REGENERATE PARTICULARLY NEAR THE OKEEFENOKEE SWAMP AND THE WEST BANK OF THE ST JOHNS RIVER. SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON. WELSH
Special weather statement, Jun 17, 11:29 AM EDT, 4 hours 1 minute before
FLZ020>025-030>033-035>038-040-501-GAZ132>136-149>154-162>166- 501-501-172115- HAZARDOUS WEATHER OUTLOOK UPDATE FOR NE FLORIDA AND SE GEORGIA NATIONAL WEATHER SERVICE JACKSONVILLE FL 1120 AM EDT TUE JUN 17 1997 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON... A VERY MOIST SOUTHWEST FLOW OF WARM GULF AIR WILL PRODUCE WIDELY SCATTERED STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. A FEW STORMS MAY APPROACH SEVERE LEVELS LATE THIS AFTERNOON AND THIS EVENING... ESPECIALLY IN THE AREA OF THE INTERSTATE 75 CORRIDOR NORTH OF OCALA FLORIDA AND AHEAD OF THE WEST COAST SEA BREEZE FRONT...EXTENDING NORTHWARD TOWARD WAYCROSS GEORGIA. THESE STORMS WILL TRACK SLOWLY IN A EAST TO NORTHEAST DIRECTION WITH HEAVY RAINFALL...DANGEROUS LIGHTNING...AND STRAIGHT LINE WINDS. SOME STORMS WILL CROSS THE STATE AND INTERSECT THE EAST COAST SEA BREEZE NEAR DUSK AND REGENERATE PARTICULARLY NEAR THE OKEEFENOKEE SWAMP AND THE WEST BANK OF THE ST JOHNS RIVER. SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON. WELSH
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.